Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 183, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 26, 2016, 9:41 PM CDT for 10 counties in Oklahoma. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2016, 9:41 PM CDT (02:41 UTC)
- Expired
- Apr 26, 2016, 10:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Atoka County, OK, Bryan County, OK, Coal County, OK, Garvin County, OK, Hughes County, OK, Johnston County, OK, Marshall County, OK, McClain County, OK, Pontotoc County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 138 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 9:55 PM CDT | TSTM WND DMG | Ada, OK | POWERLINE AND TREES DOWNED. |
| Apr 26, 10:02 PM CDT | TSTM WND GST 65 | Wapanucka, OK | ESTIMATED 60-70 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:32 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2869 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 13.0
The text
As transmitted.
816
WUUS54 KOUN 270241
SVROUN
OKC005-013-029-049-063-069-087-095-123-133-270330-
/O.NEW.KOUN.SV.W.0183.160427T0241Z-160427T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
941 PM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRYAN COUNTY IN SOUTHEASTERN OKLAHOMA...
SOUTHEASTERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
SOUTH CENTRAL SEMINOLE COUNTY IN EAST CENTRAL OKLAHOMA...
JOHNSTON COUNTY IN SOUTHEASTERN OKLAHOMA...
PONTOTOC COUNTY IN EAST CENTRAL OKLAHOMA...
SOUTHWESTERN HUGHES COUNTY IN SOUTHEASTERN OKLAHOMA...
SOUTHWESTERN ATOKA COUNTY IN SOUTHEASTERN OKLAHOMA...
EASTERN MARSHALL COUNTY IN SOUTHEASTERN OKLAHOMA...
COAL COUNTY IN SOUTHEASTERN OKLAHOMA...
NORTHEASTERN GARVIN COUNTY IN SOUTHERN OKLAHOMA...
* UNTIL 1030 PM CDT
* AT 940 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF STRATFORD TO NEAR VANOSS TO 5 MILES
SOUTHEAST OF ROFF TO 5 MILES NORTHEAST OF MILL CREEK TO NEAR LAKE
TEXOMA...MOVING EAST AT 30 TO 40 MPH.
HAZARD...60 TO 70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ADA...DURANT...MADILL...ATOKA...TISHOMINGO...COALGATE...KINGSTON...
STRATFORD...BYNG...COLBERT...CADDO...ALLEN...BOKCHITO...RAVIA...ACHILLE...
STONEWALL...WAPANUCKA...LEHIGH...SILO AND TUPELO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3382 9615 3381 9618 3381 9616 3377 9617
3375 9641 3383 9658 3387 9654 3392 9666
3383 9671 3385 9678 3454 9679 3473 9687
3488 9705 3490 9675 3488 9673 3490 9672
3492 9637 3485 9622 3466 9614 3451 9612
TIME...MOT...LOC 0240Z 257DEG 28KT 3487 9696 3478 9684 3458 9677 3443
9674 3384 9677
HAIL...1.00IN
WIND...60MPH
$$
SIXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 8:29 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 26, 8:29 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 829 PM CDT TUE APR 26 2016 .UPDATE... LINE OF STRONG TO SEVERE STORMS WILL CONTINUE TO MOVE ACROSS THE AREA THE REST OF THIS EVENING WITH INDIVIDUAL STORMS POSSIBLE EAST OF THE LINE. STORMS HAVE ENDED IN WESTERN PARTS OF FA AND STORMS WILL CONTINUE TO END FROM WEST TO EAST. HAVE DONE A QUICK UPDATE TO ADJUST POPS/WX GRIDS TO BETTER SHOW THE TRENDS. && .PREV DISCUSSION... /ISSUED 644 PM CDT TUE APR 26 2016/ DISCUSSION... 0Z TAF DISCUSSION BELOW. AVIATION... WIDESPREAD STRONG TO SEVERE STORMS WILL CONTINUE TO MOVE ACROSS THE AREA THIS EVENING WITH VERY LARGE HAIL... DAMAGING STRAIGHT LINE WINDS LIKELY. TORNADOES ARE ALSO POSSIBLE. RAIN WILL END FROM WEST TO EAST LATER THIS EVENING/OVERNIGHT. CEILINGS WILL IMPROVE OVERNIGHT INTO WEDNESDAY MORNING. A FRONTAL BOUNDARY MOVING ACROSS THE AREA WEDNESDAY WILL CAUSE WINDS TO SHIFT. PREV DISCUSSION... /ISSUED 349 PM CDT TUE APR 26 2016/ DISCUSSION... THE PRIMARY CONCERN THROUGH THIS EVENING WILL BE SEVERE WEATHER, WHICH IS CURRENTLY ISOLATED BUT DEVELOPING ACROSS NORTHCENTRAL OKLAHOMA AS WELL AS JUST SOUTH OF THE RED RIVER IN WESTERN NORTH TEXAS. AT THE SURFACE, A SHARP DRYLINE HAS CAUGHT UP WITH A COLD FRONT NEARLY ALONG THE STATE LINES IN WESTERN OKLAHOMA AND THE TEXAS PANHANDLE. ALOFT, A LARGE SCALE TROUGH DIGGING ACROSS THE SOUTHWESTERN U.S. INTO THE SOUTHERN HIGH PLAINS, WITH THE LEFT EXIT QUADRANT OF THE 300 MB JET MAXIMA RIGHT OVER WESTERN NORTH TEXAS. AHEAD OF THIS SYSTEM, STRONG LOW LEVEL MOISTURE IS IN PLACE, WITH A VERY UNSTABLE ATMOSPHERE ALOFT. WITH CAPE VALUES IN THE 3000-4000 J/KG RANGE, THE POTENTIAL EXIST FOR SUPERCELL THUNDERSTORMS TO FIRE UP. LATEST OUN 18Z SPECIAL SOUNDING STILL SHOWED A LOW LEVEL INVERSION CAP IN PLACE ABOVE THE BOUNDARY LAYER. HOWEVER, LOW BASED FORCING ALONG THE DRYLINE/COLD FRONT ALONG WITH SOME MID LEVEL FORCING ASSOCIATED WITH THE TROUGH SHOULD BE SUFFICIENT TO BREAK THE CAP, RESULTING IN WIDESPREAD CONVECTION FOR LATE AFTERNOON INTO THE EVENING HOURS. THE STRONG CAPE VALUES COULD CERTAINLY RESULT IN LARGE HAIL UP TO BASEBALL SIZE AND/OR SEVERE WIND GUSTS UNDER THE SUPERCELL STORMS. ALTHOUGH HAIL WILL BE OUR MOST LIKELY CONCERN, SHEAR VALUES OF 45 TO 50 KTS IN THE 0-6 KM LAYER COULD CERTAINLY FAVOR A FEW TORNADOS DEVELOPING WITH THESE STORMS. ALTHOUGH MESOSCALE MODELS ARE NOT IN FULL AGREEMENT, THE HRRR SEEMS TO HAVE A BETTER HANDLE ON THE SCENARIO, WITH WIDESPREAD CONVECTION BREAKING OUT ALONG THE SURFACE BOUNDARIES IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS FROM NOW THROUGH THE EARLY EVENING HOURS, THEN CENTRAL OKLAHOMA FOR THE REMAINDER OF THE EVENING. THESE STORMS WILL BE RATHER QUICK MOVING, SO HYDROLOGY ISSUES/FLOODING CHANCES WOULD BE LOW. THE SEVERE THREAT WILL BE RAMPING DOWN TOWARD THE MIDNIGHT HOURS WITH POPS DECREASING WELL DURING THE EARLY MORNING HOURS OF WEDNESDAY AS THE COLD FRONT AND DRIER AIR PUSH THROUGH. FOR THE REMAINDER OF THE SHORT TERM, WEDNESDAY WILL BE SUNNY, WITH MORE MILDER AND SEASONABLY NORMAL TEMPERATURES ON THE BACK SIDE OF THE COLD FRONT. HOWEVER, THE COLD FRONT IS EXPECTED TO LIFT BACK NORTHWARD AS A WARM FRONT, BRINGING MOISTURE BACK INTO THE AREA. ANOTHER LARGE SCALE SYSTEM COMING FROM THE SOUTHWEST WILL AGAIN BRING POPS OF TSRA BACK INTO THE FORECAST BEGINNING LATE THURSDAY NIGHT THROUGH FRIDAY, AND POSSIBLY LINGERING AROUND INTO SATURDAY ACROSS CENTRAL OKLAHOMA. IN THE EXTENDED RANGE, BOTH GFS & ECMWF SUGGEST ANOTHER LARGE WAVE MOVING IN FROM THE WEST, REINTRODUCING LOW TSRA POPS FOR LATE SUNDAY INTO MONDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 56 77 50 79 / 100 0 0 0 HOBART OK 51 77 49 79 / 10 0 0 0 WICHITA FALLS TX 55 81 53 84 / 60 0 0 10 GAGE OK 48 73 44 73 / 10 0 0 0 PONCA CITY OK 57 74 48 76 / 100 10 0 0 DURANT OK 62 82 56 84 / 100 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/30
Hazardous weather outlook, Apr 26, 9:39 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 939 PM CDT TUE APR 26 2016 OKZ004>048-050>052-TXZ083>090-280245- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM- WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON- CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER- WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 939 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN... CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF TONIGHT... .THUNDERSTORMS... THERE IS A RISK OF SEVERE THUNDERSTORMS THROUGH LATE THIS EVENING ACROSS PORTIONS OF OKLAHOMA. LOCATION... THE RISK AREA FOR SEVERE STORMS IS GENERALLY ALONG AND EAST OF A LINE FROM STILLWATER AND SHAWNEE... TO PAULS VALLEY AND MARIETTA OKLAHOMA. TIMING... SEVERE STORMS WILL CONTINUE TO BE POSSIBLE THROUGH MIDNIGHT. IMPACTS... LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WIND GUSTS TO 80 MPH ARE THE MAIN CONCERNS. A TORNADO OR TWO IS STILL POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH THIS EVENING. .DISCUSSION... A LINE OF STRONG TO SEVERE STORMS WILL CONTINUE TO MOVE EAST ACROSS PARTS OF THE AREA... GENERALLY EAST OF INTERSTATE 35... THROUGH THE REST OF THE EVENING HOURS. STORMS HAVE ENDED FOR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THE STORMS WILL CONTINUE TO END FROM WEST TO EAST ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .THUNDERSTORMS... SEVERE THUNDERSTORMS MAY OCCUR FRIDAY ALONG WITH VERY HEAVY RAINFALL WHICH COULD PRODUCE FLOODING. THE GREATEST RISK OF SEVERE STORMS WILL BE OVER WESTERN NORTH TEXAS AND SOUTHWEST OKLAHOMA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Apr 26, 8:46 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
846 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 3 N THE VILLAGE 35.61N 97.55W
04/26/2016 E1.00 INCH OKLAHOMA OK PUBLIC
&&
MDAYLocal storm report, Apr 26, 9:08 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
908 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 7 SSE RED ROCK 36.37N 97.13W
04/26/2016 M60 MPH NOBLE OK MESONET
&&
MDAYLocal storm report, Apr 26, 9:26 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
926 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM TSTM WND GST 3 SW PARKLAND 35.81N 96.88W
04/26/2016 M62 MPH LINCOLN OK TRAINED SPOTTER
&&
MDAYLocal storm report, Apr 26, 9:37 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
937 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM TSTM WND GST 1 S STROUD 35.74N 96.66W
04/26/2016 M60 MPH LINCOLN OK BROADCAST MEDIA
&&
MDAYLocal storm report, Apr 26, 9:38 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
938 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 4 NNE SULPHUR 34.56N 96.95W
04/26/2016 M57 MPH MURRAY OK MESONET
&&
MDAYLocal storm report, Apr 26, 9:39 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
939 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 3 ESE BYARS 34.86N 97.00W
04/26/2016 M61 MPH MCCLAIN OK MESONET
&&
MDAYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:01 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain, Oklahoma | 44 min |
| Apr 26, 7:06 PM CDT | Special Weather Statement | OUN | Blaine, Kingfisher | 54 min |
| Apr 26, 7:09 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 51 min |
| Apr 26, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Kingfisher | 45 min |
| Apr 26, 7:19 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 56 min |
| Apr 26, 7:25 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa, Tillman | 50 min |
| Apr 26, 7:34 PM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Kiowa | 116 min |
| Apr 26, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 47 min |
| Apr 26, 7:46 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jefferson, Stephens | 44 min |
| Apr 26, 7:49 PM CDT | Special Weather Statement | OUN | Noble, Payne | 41 min |
| Apr 26, 7:50 PM CDT | Special Weather Statement | OUN | Cleveland, Oklahoma | 55 min |
| Apr 26, 7:56 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne | 29 min |
| Apr 26, 8:10 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Kingfisher, Logan, McClain and 2 more | 50 min |
| Apr 26, 8:20 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Comanche, Garvin, Grady, Jefferson, Love and 2 more | 40 min |
| Apr 26, 8:26 PM CDT | Areal Flood Advisory | OUN | Caddo, Canadian, Cleveland, Grady, McClain, Oklahoma | 4 hr |
| Apr 26, 8:31 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Kingfisher, Logan, Noble | 29 min |
| Apr 26, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Hughes, Lincoln, Logan, McClain, Noble and 5 more | 49 min |
| Apr 26, 8:45 PM CDT | Tornado Warning | OUN | Lincoln, Logan, Oklahoma | 30 min |
| Apr 26, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Carter, Garvin, Johnston, Love, McClain and 3 more | 49 min |
| Apr 26, 9:28 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Hughes, Lincoln, McClain, Noble, Payne and 3 more | 47 min |
| Apr 26, 9:34 PM CDT | Areal Flood Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 6 hr |
| Apr 26, 9:48 PM CDT | Tornado Warning | OUN | Johnston | 11 min |
| Apr 26, 10:10 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Lincoln, Pontotoc, Pottawatomie, Seminole | 50 min |
| Apr 26, 10:22 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal, Hughes, Johnston, Marshall and 1 more | 38 min |
| Apr 26, 10:55 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 50 min |
| Apr 27, 4:28 AM CDT | Dense Fog Advisory | OUN | Beckham, Caddo, Canadian, Cleveland, Comanche, Cotton and 12 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.